We present a case report of an early-onset drug reaction with eosinophilia and systemic symptoms (DRESS syndrome) induced by vemurafenib (BRAF inhibitor) in a middle-age man affected by a metastatic, BRAF mutant melanoma who was started on first-line metastatic treatment with vemurafenib and cobimetinib.
After initiating the treatment, the patient presented an extensive cutaneous rash with eosinophilia and renal impairment. Due the constellation of signs and symptoms, a diagnosis of DRESS syndrome was made which strongly contraindicated the reintroduction of vemurafenib due to its hypersensibility reaction. Thus, vemurafenib was stopped immediately, and we started corticoid treatment with clinical improvement.
Due to the contraindication to start vemurafenib again, after multidisciplinary view of the case and having balanced the risks and benefits, we successfully performed a switch to another BRAF inhibitor in a progressively ascending pattern, without any skin toxicity and with a good response of the metastatic melanoma.
- cancer - see oncology
- skin cancer
Statistics from Altmetric.com
Contributors JR drafted the initial manuscript. EM-C supervised and reviewed the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.